Alert archive / Michigan / Wind Advisories in 2024
Wind Advisory 6, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this wind advisory at Oct 31, 2024, 3:31 AM EDT for 20 counties in Michigan. It took effect at Oct 31, 2024, 12:00 PM EDT. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Oct 31, 2024, 3:31 AM EDT (07:31 UTC)
- In effect from
- Oct 31, 2024, 12:00 PM EDT
- Expired
- Nov 1, 2024, 2:00 AM EDT
- In force
- 14 hr
- Issued by
- NWS Grand Rapids, MI
Counties Allegan County, MI, Barry County, MI, Calhoun County, MI, Clinton County, MI, Eaton County, MI, Gratiot County, MI, Ingham County, MI, Ionia County, MI, Isabella County, MI, Jackson County, MI, Kalamazoo County, MI, Kent County, MI, Mason County, MI, Mecosta County, MI, Montcalm County, MI, Muskegon County, MI, Newaygo County, MI, Oceana County, MI, Ottawa County, MI, Van Buren County, MI
The radar
The Grand Rapids radar (KGRR), 16 km from the middle of the area, began a volume at 07:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 7.5 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 1292 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 287 m²/s²
- 0-3 km storm-relative helicity
- 308 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
000 WWUS73 KGRR 310731 NPWGRR URGENT - WEATHER MESSAGE National Weather Service Grand Rapids MI 331 AM EDT Thu Oct 31 2024 MIZ037-043>046-050>052-056>059-064-065-071-311545- /O.NEW.KGRR.WI.Y.0006.241031T1800Z-241101T0600Z/ Mason-Oceana-Newaygo-Mecosta-Isabella-Muskegon-Montcalm-Gratiot- Ottawa-Kent-Ionia-Clinton-Allegan-Barry-Van Buren- Including the cities of Ionia, Mount Pleasant, South Haven, Grand Rapids, Hart, Ludington, Muskegon, Fremont, Greenville, Jenison, Alma, St. Johns, Holland, Hastings, Big Rapids, and Grand Haven 331 AM EDT Thu Oct 31 2024 ...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 2 AM EDT FRIDAY... * WHAT...Southwest winds 20 to 25 mph with gusts up to 45 mph expected. * WHERE...Portions of central, south central, southwest, and west central Michigan. * WHEN...From 2 PM this afternoon to 2 AM EDT Friday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Thielke
4 follow-up statements
449 WWUS73 KGRR 311512 NPWGRR URGENT - WEATHER MESSAGE National Weather Service Grand Rapids MI 1112 AM EDT Thu Oct 31 2024 MIZ066-067-072>074-312315- /O.EXB.KGRR.WI.Y.0006.241031T1600Z-241101T0600Z/ Eaton-Ingham-Kalamazoo-Calhoun-Jackson- Including the cities of Charlotte, Kalamazoo, Lansing, Jackson, and Battle Creek 1112 AM EDT Thu Oct 31 2024 ...WIND ADVISORY IN EFFECT UNTIL 2 AM EDT FRIDAY... * WHAT...Southwest winds 15 to 25 mph with gusts up to 45 mph expected. * WHERE...Calhoun, Eaton, Ingham, Jackson, and Kalamazoo Counties. * WHEN...Until 2 AM EDT Friday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ MIZ037-043>046-050>052-056>059-064-065-071-312315- /O.EXT.KGRR.WI.Y.0006.241031T1600Z-241101T0600Z/ Mason-Oceana-Newaygo-Mecosta-Isabella-Muskegon-Montcalm-Gratiot- Ottawa-Kent-Ionia-Clinton-Allegan-Barry-Van Buren- Including the cities of Hart, Mount Pleasant, Ionia, South Haven, St. Johns, Grand Rapids, Holland, Big Rapids, Hastings, Ludington, Muskegon, Alma, Grand Haven, Jenison, Greenville, and Fremont 1112 AM EDT Thu Oct 31 2024 ...WIND ADVISORY NOW IN EFFECT UNTIL 2 AM EDT FRIDAY... * WHAT...Southwest winds 15 to 25 mph with gusts up to 45 mph expected. * WHERE...Portions of central, south central, southwest, and west central Michigan. * WHEN...Until 2 AM EDT Friday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Duke
831 WWUS73 KGRR 311945 NPWGRR URGENT - WEATHER MESSAGE National Weather Service Grand Rapids MI 345 PM EDT Thu Oct 31 2024 MIZ037-043>046-050>052-056>059-064-065-071-010345- /O.CON.KGRR.WI.Y.0006.000000T0000Z-241101T0600Z/ Mason-Oceana-Newaygo-Mecosta-Isabella-Muskegon-Montcalm-Gratiot- Ottawa-Kent-Ionia-Clinton-Allegan-Barry-Van Buren- Including the cities of Grand Rapids, Big Rapids, Greenville, Alma, St. Johns, Muskegon, Jenison, Fremont, Ludington, Hastings, Grand Haven, Hart, Mount Pleasant, Ionia, Holland, and South Haven 345 PM EDT Thu Oct 31 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT FRIDAY... * WHAT...West winds 15 to 25 mph with gusts up to 45 mph. * WHERE...Portions of central, south central, southwest, and west central Michigan. * WHEN...Until 2 AM EDT Friday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ MIZ066-067-072>074-010345- /O.CON.KGRR.WI.Y.0006.000000T0000Z-241101T0600Z/ Eaton-Ingham-Kalamazoo-Calhoun-Jackson- Including the cities of Battle Creek, Jackson, Lansing, Charlotte, and Kalamazoo 345 PM EDT Thu Oct 31 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT FRIDAY... * WHAT...Southwest winds 15 to 20 mph with gusts up to 45 mph. * WHERE...Calhoun, Eaton, Ingham, Jackson, and Kalamazoo Counties. * WHEN...Until 2 AM EDT Friday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Duke
536 WWUS73 KGRR 010203 NPWGRR URGENT - WEATHER MESSAGE National Weather Service Grand Rapids MI 1003 PM EDT Thu Oct 31 2024 MIZ037-043>046-050>052-056>059-064-065-071-010600- /O.CON.KGRR.WI.Y.0006.000000T0000Z-241101T0600Z/ Mason-Oceana-Newaygo-Mecosta-Isabella-Muskegon-Montcalm-Gratiot- Ottawa-Kent-Ionia-Clinton-Allegan-Barry-Van Buren- Including the cities of Fremont, Holland, Grand Haven, Jenison, Hastings, St. Johns, Hart, Big Rapids, Ionia, South Haven, Greenville, Alma, Muskegon, Ludington, Mount Pleasant, and Grand Rapids 1003 PM EDT Thu Oct 31 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT FRIDAY... * WHAT...West winds 15 to 25 mph with gusts up to 45 mph. * WHERE...Portions of central, south central, southwest, and west central Michigan. * WHEN...Until 2 AM EDT Friday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ MIZ066-067-072>074-010600- /O.CON.KGRR.WI.Y.0006.000000T0000Z-241101T0600Z/ Eaton-Ingham-Kalamazoo-Calhoun-Jackson- Including the cities of Battle Creek, Kalamazoo, Jackson, Charlotte, and Lansing 1003 PM EDT Thu Oct 31 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT FRIDAY... * WHAT...West winds 15 to 25 mph with gusts up to 45 mph. * WHERE...Calhoun, Eaton, Ingham, Jackson, and Kalamazoo Counties. * WHEN...Until 2 AM EDT Friday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Meade
904 WWUS73 KGRR 010556 NPWGRR URGENT - WEATHER MESSAGE National Weather Service Grand Rapids MI 156 AM EDT Fri Nov 1 2024 MIZ037-043>046-050>052-056>059-064>067-071>074-010700- /O.EXP.KGRR.WI.Y.0006.000000T0000Z-241101T0600Z/ Mason-Oceana-Newaygo-Mecosta-Isabella-Muskegon-Montcalm-Gratiot- Ottawa-Kent-Ionia-Clinton-Allegan-Barry-Eaton-Ingham-Van Buren- Kalamazoo-Calhoun-Jackson- Including the cities of Holland, Ludington, Kalamazoo, Grand Rapids, Big Rapids, Grand Haven, Jenison, Hastings, Greenville, Fremont, South Haven, Battle Creek, Jackson, Charlotte, Muskegon, Lansing, Mount Pleasant, Hart, Alma, St. Johns, and Ionia 156 AM EDT Fri Nov 1 2024 ...WIND ADVISORY WILL EXPIRE AT 2 AM EDT EARLY THIS MORNING... Winds continue to gust towards 25 to 35 mph, but will weaken further through the early morning hours. $$ Thielke
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this wind advisory went out at Oct 31, 3:29 AM EDT, 2 minutes earlier. Its key messages:
- Breezy with Few Showers and Storms This Morning, and Dry but Windy for Trick-or-Treating
- Wetter Pattern Setting up for Next Week
Area forecast discussion, Oct 31, 3:29 AM EDT, 2 minutes before
Area Forecast Discussion
National Weather Service Grand Rapids MI
329 AM EDT Thu Oct 31 2024
.KEY MESSAGES...
- Breezy with Few Showers and Storms This Morning, and Dry but
Windy for Trick-or-Treating
- Wetter Pattern Setting up for Next Week
&&
.DISCUSSION...
Issued at 329 AM EDT Thu Oct 31 2024
- Breezy with Few Showers and Storms This Morning, and Dry but Windy
for Trick-or-Treating
Southerly flow ramps up this morning as strong mixing occurs ahead
of an approaching cold front. A broken line of showers are already
slowly entering into northwest lower and will overspread the area
from west to east during the mid-morning to early afternoon hours.
Low instability will support some weak storms while the main story
will be the wind hazard. A hefty 50+ knot 850 mb low level jet will
nose into lower Michigan near daybreak, supporting brief gusts to 40
to 50 mph with the passage of the front.
The dry slot will pivot into southwest Michigan just in time for
Trick-or-Treating, though post-frontal cold advection will support
an increased wind threat this evening. Cold air aloft fosters
even more efficient mixing, supplying winds to 50 knots or greater
just off the surface to mix down, translating to gusts to 50 mph
at the surface. Winds remain gusty into the early overnight but
will begin to settle around or just after midnight.
Aside from gusty winds, temperatures will be on the decline this
evening during Trick-or-Treating time following the passage of the
cold front. Temps in the 50s are expected around 8pm, and down into
widespread 40s by midnight. Friday morning lows in the mid 30s
further north near US-10, and low 40s elsewhere. Wrap around
moisture will support some lake enhanced rain showers starting after
midnight Friday.
- Wetter Pattern Setting up for Next Week
Lake enhanced rain showers should be tapering off Friday night as
surface high builds in. Good radiational cooling conditions will
result in lows in the 20s across much of the area Saturday morning.
The surface high moves east and return flow moisture increases late
in the weekend with warm air advection/isentropic ascent bringing
increases chances of rain Sunday into Monday.
Rain chances increase even more as western CONUS upper troughing
ejects northeast with sfc low pressure moving from the Southern
Plains on Tuesday. Gulf inflow into this circulation should bring
steady, heavier rains Monday night into Tuesday along with mild
temperatures. A cold front sweeps east by Wednesday with fair and
cooler weather returning.
&&
.AVIATION /06Z TAFS THROUGH 06Z FRIDAY/...
Issued at 141 AM EDT Thu Oct 31 2024
VFR conditions prevail overnight then brief IFR is possible
between about 12Z and 21Z in showers and thunderstorms. LLWS will
continue overnight. Winds at the surface will gust over 30 knots
at times. Winds will turn southwest late this afternoon and gusts
to 40 knots are possible through the evening.
&&
.MARINE...
Issued at 329 AM EDT Thu Oct 31 2024
Brief lull in gales early this morning, but expect winds to pick
back up near daybreak. Few showers and storms possible this morning
with the passage of a cold front, then southerly winds gradually
shift westerly into the evening and eventually northwest near
midnight. Winds weaken after midnight Friday morning. Winds and
waves remain hazards to small craft through Friday afternoon, then
conditons turn quiet over the weekend.
&&
.GRR WATCHES/WARNINGS/ADVISORIES...
MI...Wind Advisory from 2 PM this afternoon to 2 AM EDT Friday for
MIZ037-043>046-050>052-056>059-064-065-071.
MARINE...Gale Warning until 2 AM EDT Friday for LMZ844>849.
&&
DISCUSSION...Ostuno/Thielke
AVIATION...Ostuno
MARINE...ThielkeHazardous weather outlook, Oct 30, 3:27 PM EDT, 12 hours 4 minutes before
Hazardous Weather Outlook National Weather Service Grand Rapids MI 327 PM EDT Wed Oct 30 2024 MIZ037>040-043>046-050>052-056>059-064>067-071>074-311930- Mason-Lake-Osceola-Clare-Oceana-Newaygo-Mecosta-Isabella-Muskegon- Montcalm-Gratiot-Ottawa-Kent-Ionia-Clinton-Allegan-Barry-Eaton- Ingham-Van Buren-Kalamazoo-Calhoun-Jackson- 327 PM EDT Wed Oct 30 2024 This hazardous weather outlook is for portions of southwest Lower Michigan. .DAY ONE...This Afternoon and Tonight Scattered showers and storms late tonight may briefly cause gusty winds, but severe weather is not expected. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Scattered thunderstorms are possible Thursday morning and afternoon. They may briefly cause gusty winds but severe weather is not expected. Wind gusts restrengthen to 30 to 40 mph Thursday afternoon through late evening. Higher gusts are possible along the lakeshore. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. LMZ844>849-311930- St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 327 PM EDT Wed Oct 30 2024 This hazardous weather outlook is for portions of southwest Lower Michigan. .DAY ONE...This Afternoon and Tonight There will be a break in gales through the overnight, however winds and waves still remain hazardous to small craft. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Gale force wind gusts are possible early Thursday morning with isolated thunderstorms. Gales are likely Thursday afternoon into Thursday night. Waves will remain hazardous for small craft through Friday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
Nearby
Wind Advisories in Michigan, 2024Every wind advisory in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.